Alert archive / California / Wind Advisories in 2024
Wind Advisory 14, NWS San Diego, CA
NWS San Diego, CA issued this wind advisory at Mar 11, 2024, 3:56 AM PDT for Riverside County, San Bernardino County, California. It took effect at Mar 12, 2024, 3:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2024, 3:56 AM PDT (10:56 UTC)
- In effect from
- Mar 12, 2024, 3:00 PM PDT
- Expired
- Mar 13, 2024, 12:00 AM PDT
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
The radar
The Santa Ana Mts radar (KSOX), 152 km from the middle of the area, began a volume at 10:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 10.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2048 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
085 WWUS76 KSGX 111056 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 356 AM PDT Mon Mar 11 2024 CAZ060-112230- /O.NEW.KSGX.WI.Y.0014.240312T2200Z-240313T0700Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 356 AM PDT Mon Mar 11 2024 ...WIND ADVISORY IN EFFECT FROM 3 PM TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT... * WHAT...West winds 20 to 30 mph with gusts to 50 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...From 3 PM Tuesday to midnight PDT Tuesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Areas of reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
6 follow-up statements
571 WWUS76 KSGX 112015 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 115 PM PDT Mon Mar 11 2024 CAZ065-120615- /O.EXA.KSGX.WI.Y.0014.240312T2200Z-240313T0700Z/ San Gorgonio Pass Near Banning- 115 PM PDT Mon Mar 11 2024 ...WIND ADVISORY IN EFFECT FROM 3 PM TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT... * WHAT...West winds 25 to 35 mph with gusts to 55 mph. * WHERE...San Gorgonio Pass Near Banning. * WHEN...From 3 PM Tuesday to midnight PDT Tuesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Areas of reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ060-120615- /O.CON.KSGX.WI.Y.0014.240312T2200Z-240313T0700Z/ Apple and Lucerne Valleys- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 115 PM PDT Mon Mar 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT... * WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Apple and Lucerne Valleys. * WHEN...From 3 PM Tuesday to midnight PDT Tuesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Areas of reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CO
413 WWUS76 KSGX 120347 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 847 PM PDT Mon Mar 11 2024 CAZ060-065-121315- /O.CON.KSGX.WI.Y.0014.240312T2200Z-240313T0700Z/ Apple and Lucerne Valleys-San Gorgonio Pass Near Banning- Including the cities of Victorville, Hesperia, and Apple Valley 847 PM PDT Mon Mar 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM TUESDAY TO MIDNIGHT PDT TUESDAY NIGHT... * WHAT...West winds 25 to 35 mph with gusts 45 to 55 mph expected. * WHERE...Apple and Lucerne Valleys, and the San Gorgonio Pass Near Banning. * WHEN...From 3 PM Tuesday to midnight PDT Tuesday night. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Areas of reduced visibility in blowing dust and sand. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit http://weather.gov/sandiego
720 WWUS76 KSGX 120956 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 256 AM PDT Tue Mar 12 2024 CAZ060-065-122230- /O.CON.KSGX.WI.Y.0014.240312T2200Z-240313T0700Z/ Apple and Lucerne Valleys-San Gorgonio Pass Near Banning- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 256 AM PDT Tue Mar 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...Apple and Lucerne Valleys and San Gorgonio Pass Near Banning. * WHEN...From 3 PM this afternoon to midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Areas of reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ 17
367 WWUS76 KSGX 121142 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 442 AM PDT Tue Mar 12 2024 CAZ060-065-122230- /O.CON.KSGX.WI.Y.0014.240312T2200Z-240313T0700Z/ Apple and Lucerne Valleys-San Gorgonio Pass Near Banning- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 442 AM PDT Tue Mar 12 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...Apple and Lucerne Valleys and San Gorgonio Pass Near Banning. * WHEN...From 3 PM this afternoon to midnight PDT tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Areas of reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-055-057-552-554-122230- /O.NEW.KSGX.HW.A.0004.240314T0700Z-240315T0100Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 442 AM PDT Tue Mar 12 2024 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * WHAT...Northeast winds 30 to 40 mph with gusts to 75 mph possible. Isolated gusts to around 100 mph near the lower coastal foothills of the Santa Ana Mountains and for the lower coastal foothills near the Cajon Pass. * WHERE...San Bernardino and Riverside County Valleys-The Inland Empire, San Bernardino County Mountains, Santa Ana Mountains and Foothills, Orange County Coastal Areas and Orange County Inland Areas. * WHEN...From late Wednesday night through Thursday afternoon. * IMPACTS...Damaging winds could blow down trees. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Depending on location, the strongest winds are expected some time from before dawn on Thursday morning into Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ 17
604 WWUS76 KSGX 122012 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 112 PM PDT Tue Mar 12 2024 CAZ060-065-130415- /O.CON.KSGX.WI.Y.0014.240312T2200Z-240313T0700Z/ Apple and Lucerne Valleys-San Gorgonio Pass Near Banning- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 112 PM PDT Tue Mar 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...Apple and Lucerne Valleys and San Gorgonio Pass Near Banning. * WHEN...Through midnight tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Areas of reduced visibility in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-055-057-552-554-130415- /O.CON.KSGX.HW.A.0004.240314T0700Z-240315T0100Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 112 PM PDT Tue Mar 12 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * WHAT...Northeast winds 20 to 30 mph with gusts from 60 to 70 mph in some areas. Gusts as high as 90 mph possible below the Cajon Pass and in the Santa Ana Mountains and foothills. * WHERE...The Inland Empire, San Bernardino County Mountains, Santa Ana Mountains and Foothills, Orange County Coastal Areas and Orange County Inland Areas. * WHEN...From late Wednesday night through Thursday afternoon. * IMPACTS...Damaging winds could blow down trees. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Depending on location, the strongest winds are expected late Wednesday night and Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ Moede
045 WWUS76 KSGX 130327 NPWSGX URGENT - WEATHER MESSAGE National Weather Service San Diego CA 827 PM PDT Tue Mar 12 2024 CAZ060-065-130700- /O.CON.KSGX.WI.Y.0014.000000T0000Z-240313T0700Z/ Apple and Lucerne Valleys-San Gorgonio Pass Near Banning- Including the cities of Victorville, Hesperia, Apple Valley, and Lucerne Valley 827 PM PDT Tue Mar 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...West winds 25 to 35 mph with gusts to 55 mph expected. * WHERE...Apple and Lucerne Valleys and San Gorgonio Pass Near Banning. * WHEN...Through midnight tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down. * ADDITIONAL DETAILS...Strongest winds through the San Gorgonio Pass. Gusty north-northeast winds may redevelop across the Apple and Lucerne Valleys Thursday morning through Thursday evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ048-055-057-552-554-131130- /O.CON.KSGX.HW.A.0004.240314T0700Z-240315T0100Z/ San Bernardino and Riverside County Valleys-The Inland Empire- San Bernardino County Mountains-Santa Ana Mountains and Foothills- Orange County Coastal Areas-Orange County Inland Areas- Including the cities of Riverside, San Bernardino, Ontario, Moreno Valley, Fontana, Rancho Cucamonga, Corona, Crestline, Lake Arrowhead, Big Bear City, Big Bear Lake, Running Springs, Wrightwood, Huntington Beach, Costa Mesa, Newport Beach, Laguna Beach, San Clemente, Santa Ana, Anaheim, Garden Grove, Irvine, Orange, Fullerton, and Mission Viejo 827 PM PDT Tue Mar 12 2024 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... * WHAT...Northeast winds 20 to 30 mph with gusts from 50 to 65 mph along the coastal mountain slopes and below the passes. Gusts as high as 80 mph possible below the Cajon Pass and in the Santa Ana Mountains and foothills. * WHERE...The Inland Empire, San Bernardino County Mountains, Santa Ana Mountains and Foothills, Orange County Coastal Areas and Orange County Inland Areas. * WHEN...From late Wednesday night through Thursday afternoon. * IMPACTS...Damaging winds could blow down trees. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Strongest winds will occur Thursday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the latest forecasts and warnings for updates on this situation. Fasten loose objects or shelter objects in a safe location prior to the onset of winds. && $$ SS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 10, 9:14 PM PDT, 6 hours 42 minutes earlier.
Area forecast discussion, Mar 10, 9:14 PM PDT, 6 hours 42 minutes before
Area Forecast Discussion National Weather Service San Diego CA 914 PM PDT Sun Mar 10 2024 .SYNOPSIS... Marine layer low clouds are expected to redevelop tonight, with more widespread coverage into the valleys expected. Periods of gusty westerly winds are expected in the mountains and deserts each afternoon and evening through Wednesday. Below average temperatures are expected early this week. Gusty north to northeast winds and gradually warming weather looks likely for Thursday through Sunday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... .Evening Update... Areas of high clouds will continue to push through the area this evening. Low clouds are slowly increasing in coverage near the Baja and SD County coastline this evening. This pattern will continue into the night, covering many areas west of the mountains by dawn. Thinking remains that any drizzle that occurs will be very isolated in nature. Low clouds will be sticking around west of the mountains Monday and Tuesday mornings. With a deeper marine layer in place, drizzle is possible. The bigger story will continue to be the wind. South and west winds are gusting near 25-35 MPH across the high desert and San Gorgonio Pass. Drive with care across the mountains and deserts through Tuesday night as winds will be gusty. The pattern will make a switch with the Santa Ana winds coming into the picture by Thursday, which may produce a moderate event with many areas seeing winds 25-40 MPH. The chance for any rainfall later in the week looks low but not non-zero, so stay tuned! .Previous Discussion (154 PM Sunday)... Onshore flow will increase into Monday ahead of a trough passing to our north, spreading cooler temperatures further inland. Highs on Monday are expected to be 2 to 5 degrees cooler than today. Low cloud coverage is expected to become more widespread tonight into Monday morning as well, reaching into the valleys. It's possible some patchy drizzle could develop with a shortwave passing to our north overnight, but there is low confidence in this occurring. By Tuesday morning, the marine layer is expected to be deep enough for low clouds to fill in the coastal basin. Due to the increased depth of the marine layer, drizzle looks more likely Monday night into Tuesday morning and even Tuesday night into Wednesday morning. Gusty west winds are expected on the desert mountain slopes and into the deserts each afternoon and evening through Tuesday night. The strongest winds are expected Tuesday afternoon and evening as a slightly deeper trough moves across the northwestern United States. Peak gusts of 35-45 mph, are expected. Gusts could locally reach 55 mph, through the San Gorgonio Pass and in other wind prone locations. An upper level low begins to drop south from British Columbia through the Great Basin on Wednesday, causing the passing trough from Tuesday to amplify and dig into the Desert Southwest. The low is expected to settle somewhere over the Desert Southwest, though there is still a lot of spread on where exactly the low will track. About 60 percent of the ensemble solutions have the closed low centered over Arizona by Thursday afternoon, another 30 percent have it closer to the California/Arizona border, and only 10 percent have a weaker trough much further east into New Mexico. The placement of this low will impact a large portion of the forecast including temperatures, precipitation chances, and especially winds. The majority solution with the low over Arizona would place SoCal under the stronger mid and upper level flow, resulting in stronger and more widespread north to northeast winds, lower precipitation chances, and moderately cool weather. The solution with the low closer to the California/Arizona border would bring cooler weather, higher precipitation chances, and weaker winds. The least supported solution, with the low closer to New Mexico would bring much warmer weather, lighter offshore winds, and no chance of precipitation. Due to the uncertainty, the forecast is leaning towards NBM/ensemble consensus with at least moderate strength offshore flow, cool weather, and low chances of precipitation (10-12 percent in the mountains) for Thursday through Sunday. There is some indication that gusty northeast winds could make it to portions of the Orange County coast on Thursday. Chances for moderate to potentially strong winds for portions of the Inland Empire (areas below the Cajon Pass) have also increased since yesterday with the 12Z LREF (Long Range Ensemble Forecast) showing near 60 percent of the members with winds gusts 45 MPH or greater Thursday morning. That is up from 25 percent on the 00Z run Saturday evening. Unfortunately the forecast does not become any more clear after Thursday. 60 percent of the ensemble members have the upper low hanging around through Saturday, and 40 percent of the ensemble members have the low stick around until Sunday. In general we will see a decrease in winds and some warming through the end of the week, but the spread in temperatures and even wind remains quite large. && .AVIATION... 110400Z...Coast/Valleys...Areas of BKN-OVC low clouds with bases initially 1200-1500 ft MSL, rising to 1800-2500 ft MSL by 12Z will gradually spread inland overnight, with dissipation 17Z-19Z Mon. Local VIS will be 2-4 miles in BR in the valleys 07Z-18Z Mon. More stratus will likely develop Mon evening. Otherwise, SCT-BKN clouds above 20000 ft MSL will prevail through Mon evening. Mountains/Deserts...SCT-BKN clouds at/above 20000 ft MSL with unrestricted VIS will continue through Mon evening. && .MARINE...Occasional gusts 20-25 knots are possible in the outer coastal waters during the afternoons and evenings through Wednesday, most likely Tuesday when a Small Craft Advisory may be needed. Otherwise, no hazardous marine conditions are expected through Friday. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...None. PZ...None. && EVENING UPDATE/PUBLIC...APR/CO AVIATION/MARINE...Maxwell
Nearby
Wind Advisories in California, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.